MAUDE Adverse Event Report: BALT USA, LLC OPTIMA COIL SYSTEM

BALT USA, LLC OPTIMA COIL SYSTEM
Model Number OPTI0413CSF10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on november 11, 2019, balt usa received a complaint regarding the use of a single optima coil (4mm x 13cm complex soft coil).Details reported as follows: "the physician was stent/coiling a pica aneurysm.The physician had a 90cm ballast in the left vert, a 072 navian, a mv duo in the aneurysm and was trying to advance a headway 17 over a 12/14 hybrid into the pica.After many attempts with different wires, the physician decided to advance a 4x13 complex soft optima into the aneurysm in hopes to have the hybrid wire "bounce" off it and into the pica.The physician pushed out about 3cm of the optima and then advanced the hybrid wire.The physician was able to get access to distal pica and advanced the headway 17 into pica.When the physician went to pull back some of the loops of the 4x13 complex soft, the physician noticed friction.The physician pushed the coil out and then tried to pull it back into the microcatheter.The physician felt resistance and continued to pull gently and felt the coil slightly give.The physician then pulled back on the pusher and could tell that it had detached from the coil.There was about 10cm of coil in the left vertebral.After much discussion, the physician decided to deploy the 2.5x23 lvis jr partially and push out the coil with the distal end of the pusher.The physician was able to push it into the aneurysm with about 2cm remaining in the left vertebral.The physician then deployed the lvis jr and used the xcel detacher just in case it wasn't completed detached.The physician removed the pusher and the coil remained in anx and parent artery behind the lvis jr.All microcatheters were removed and the post angio showed patency in pica as well as vertebral." the results of our investigation following return of the affected device, are summarized as follows: visual analysis of the optima coil revealed the delivery pusher without its implant and introducer sheath returned.Delivery pusher and detachment zone appeared normal, no sign of detachment was apparent.Sr thread was separated into two pieces, one piece stuck to the outside of the detachment zone and the second still within the coil just proximal of the detachment zone.Both pieces appeared clean, no signs of the sr thread being separated from a normal detachment sequence was apparent.The second piece of the sr thread within the delivery pusher had an opaque distal tip, indication that some sort of stress was applied to the thread.Based on the available information and the investigation results the reported complaint was confirmed.Root cause may have been from the coil getting wedged or tangled during manipulation and interaction with other devices.During repositioning the sr thread became stretched and exposed to a force greater than its tensile strength resulting in a separation of the implant.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 071219b has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician was stent/coiling a pica aneurysm.The physician had a 90cm ballast in the left vert, a 072 navian, a mv duo in the aneurysm and was trying to advance a headway 17 over a 12/14 hybrid into the pica.After many attempts with different wires, the physician decided to advance a 4x13 complex soft optima into the aneurysm in hopes to have the hybrid wire "bounce" off it and into the pica.The physician pushed out about 3cm of the optima and then advanced the hybrid wire.The physician was able to get access to distal pica and advanced the headway 17 into pica.When the physician went to pull back some of the loops of the 4x13 complex soft, the physician noticed friction.The physician pushed the coil out and then tried to pull it back into the microcatheter.The physician felt resistance and continued to pull gently and felt the coil slightly give.The physician then pulled back on the pusher and could tell that it had detached from the coil.There was about 10cm of coil in the left vertebral.After much discussion, the physician decided to deploy the 2.5x23 lvis jr partially and push out the coil with the distal end of the pusher.The physician was able to push it into the aneurysm with about 2cm remaining in the left vertebral.The physician then deployed the lvis jr and used the xcel detacher just in case it wasn't completed detached.The physician removed the pusher and the coil remained in anx and parent artery behind the lvis jr.All microcatheters were removed and the post angio showed patency in pica as well as vertebral.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key9440810
Report Number3014162263-2019-00020
Device Sequence Number3987745
Product Code HCG
UDI-Device Identifier00818053021732
UDI-Public00818053021732
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model NumberOPTI0413CSF10
Device Catalogue NumberN/A
Device Lot Number071219B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2019
Initial Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;